MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM+12 NON SKIRT; HIP FEMORAL HEAD

DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM+12 NON SKIRT; HIP FEMORAL HEAD
Catalog Number 136536000
Medical Device Problem Codes Metal Shedding Debris (1804); Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Inflammation (1932); Pain (1994); Discomfort (2330)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address pain and a small pseudo tumor.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update sep 18, 2017: litigation record received.Litigation alleges friction and wear causing large amounts of toxic metal ions and particles, severe pain, discomfort and inflammation.Added stem due to the alleged toxic metal ions.Added complainant information.This complaint was updated on: oct 16, 2017.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
S-ROM M HEAD 36MM+12 NON SKIRT
Common Device Name
HIP FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6764613
Report Number1818910-2017-22213
Device Sequence Number19275345
Product Code JDI
UDI-Device Identifier10603295033547
UDI-Public10603295033547
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2010
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136536000
Device Lot Number1804721B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer09/05/2017
09/18/2017
09/20/2018
01/15/2019
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date09/05/2017
10/17/2017
09/28/2018
01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight98